Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 238, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2016, 9:40 PM MDT for El Paso County, Colorado. It was in force for 50 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2016, 9:40 PM MDT (03:40 UTC)
- Expired
- Jul 28, 2016, 10:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:52 PM MDT | HAIL 1 | 2 Nne Peterson Afb, CO | . |
| Jul 28, 9:57 PM MDT | HAIL 1.5 | 2 Nw Peterson Afb, CO | . |
| Jul 28, 10:00 PM MDT | HAIL 1.75 | 2 N Peterson Afb, CO | . |
| Jul 28, 10:03 PM MDT | HAIL 2.5 | 2 S Peterson Afb, CO | 2.25 INCH HAIL REPORTED BY KCOS. . |
| Jul 28, 10:04 PM MDT | HAIL 1.75 | 3 N Peterson Afb, CO | . |
| Jul 28, 10:05 PM MDT | HAIL 2 | 3 Nne Peterson Afb, CO | . |
| Jul 28, 10:06 PM MDT | HAIL 1.25 | 3 N Peterson Afb, CO | . |
| Jul 28, 10:06 PM MDT | HAIL 1.75 | 3 N Peterson Afb, CO | . |
| Jul 28, 10:15 PM MDT | HAIL 2 | 1 N Peterson Afb, CO | . |
| Jul 28, 10:21 PM MDT | HAIL 2.5 | 2 S Peterson Afb, CO | 2.5 HAIL MEASURED BY KCOS OBSERVER. . |
| Jul 28, 10:23 PM MDT | HAIL 1 | 4 Nnw Schriever Afb, CO | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 7:33 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.4
The text
As transmitted.
227
WUUS55 KPUB 290340
SVRPUB
COC041-290430-
/O.NEW.KPUB.SV.W.0238.160729T0340Z-160729T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
940 PM MDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 1030 PM MDT
* AT 940 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SECURITY...OR NEAR COLORADO SPRINGS...MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR...
PETERSON AFB AND HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3872 10491 3887 10475 3888 10441 3853 10451
TIME...MOT...LOC 0340Z 277DEG 9KT 3877 10475
HAIL...1.50IN
WIND...60MPH
$$
KAM5 follow-up statements
156
WWUS55 KPUB 290344
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
944 PM MDT THU JUL 28 2016
COC041-290430-
/O.CON.KPUB.SV.W.0238.000000T0000Z-160729T0430Z/
EL PASO CO-
944 PM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...
AT 943 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SECURITY...OR
NEAR COLORADO SPRINGS...MOVING EAST AT 10 MPH. THIS INCLUDES
INTERSTATE 25 FROM MILE MARKERS 130 TO 137.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR...
PETERSON AFB AND HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3872 10491 3887 10475 3888 10441 3853 10451
TIME...MOT...LOC 0343Z 277DEG 9KT 3877 10474
HAIL...2.50IN
WIND...60MPH
$$
KAM040
WWUS55 KPUB 290354
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MDT THU JUL 28 2016
COC041-290430-
/O.CON.KPUB.SV.W.0238.000000T0000Z-160729T0430Z/
EL PASO CO-
954 PM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...
AT 953 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR...
PETERSON AFB AND HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3872 10491 3887 10475 3888 10441 3853 10451
TIME...MOT...LOC 0353Z 277DEG 9KT 3877 10471
HAIL...1.50IN
WIND...60MPH
$$
KAM963
WWUS55 KPUB 290400
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT THU JUL 28 2016
COC041-290430-
/O.CON.KPUB.SV.W.0238.000000T0000Z-160729T0430Z/
EL PASO CO-
1000 PM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...
AT 1000 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR...
PETERSON AFB AND HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3868 10483 3887 10475 3888 10441 3853 10451
TIME...MOT...LOC 0400Z 246DEG 12KT 3882 10466
HAIL...1.75IN
WIND...60MPH
$$
KAM343
WWUS55 KPUB 290402
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1002 PM MDT THU JUL 28 2016
COC041-290430-
/O.CON.KPUB.SV.W.0238.000000T0000Z-160729T0430Z/
EL PASO CO-
1002 PM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...
AT 1002 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING EAST AT 10 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR...
PETERSON AFB AND HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3868 10483 3887 10475 3888 10441 3853 10451
TIME...MOT...LOC 0402Z 277DEG 9KT 3882 10466
HAIL...2.50IN
WIND...60MPH
$$
KAM019
WWUS55 KPUB 290410
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1010 PM MDT THU JUL 28 2016
COC041-290430-
/O.CON.KPUB.SV.W.0238.000000T0000Z-160729T0430Z/
EL PASO CO-
1010 PM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR CENTRAL EL PASO COUNTY...
AT 1010 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CIMARRON
HILLS...OR 7 MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 10
MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...SCHRIEVER AFB...STRATMOOR...PETERSON AFB AND
SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3888 10442 3874 10447 3874 10480 3887 10475
TIME...MOT...LOC 0410Z 229DEG 9KT 3886 10468
HAIL...2.50IN
WIND...60MPH
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:39 PM MDT, 6 hours 1 minute earlier.
Area forecast discussion, Jul 28, 3:39 PM MDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 339 PM MDT THU JUL 28 2016 .SHORT TERM...(This evening through Friday) Issued at 338 PM MDT Thu Jul 28 2016 Currently...Upper high over the Great Basin persists, keeping light N- NW flow aloft over the CWA. Outflow from storms in northeastern CO and western KS this morning has pushed into the eastern plains, reinforcing LLVL moisture for the I-25 corridor and plains. Temps have risen into the 90s to around 100 F across the plains, into the 80s to near 90 F for the high valleys, and into the 70s for the mt passes. Tonight and Tomorrow...Little movement on the upper high expected over the next 24 hrs, and there is not any definitive upper shortwave to help kick off convective activity. What is present is a good amount of llvl moisture thanks to the storm outflow earlier today. This moisture along with abundant heating has sparked thunderstorms across the eastern plains, and outflow from these storms will initiate even more storms through the evening and into the overnight hrs, with models indicating activity finally waning between 09-12z. There is the indication that this moisture will also help lower clouds to develop over portions of the eastern plains, so included this in the aviation forecasts for COS and PUB. After a relatively quiet morning, once cloud breaks develop and heating commences, heating should act upon available moisture for another round of isolated to scattered storms beginning after 18z. Max temps tomorrow are expected to be slightly cooler for the high valleys, but anywhere from 5-15 degrees cooler across the plains due to a cool morning with a slower start to the heating. Moore .LONG TERM...(Friday night through Thursday) Issued at 338 PM MDT Thu Jul 28 2016 .Saturday through Tuesday..A couple of troughs will move across the northern Rockies during this period. The flow aloft will become west to southwest with a lee trough developing over the plains. The lee trough will keep the very moist low level air mostly to the east of Colorado. Plenty of convection developed last night over the Sierra Madre with one easterly wave. Satellite shows other easterly waves moving into northern Mexico which will continue development of deep convection over northern Mexico. Southwest flow should be able to tap this deep moisture and advect it into Colorado. Anticipate moisture increasing on Sunday as first shortwave moves to our north and southwest flow ahead of another shortwave moving across the northern Rockies will maintain the monsoon plume through Tuesday. With the best lower level moisture remaining to the east of Colorado, highest PoPs and heaviest rainfall will stay over and near the mountains. .Wednesday and Thursday...As the trough passes to the north of Colorado, a surface cold front could move south into eastern Colorado. The upslope flow behind the front could increase the low level moisture on the plains with a greater potential for convection. With monsoon plume remaining over Colorado and an increase in moisture on the plains, will have to watch for increased threat of heavy rains. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 338 PM MDT Thu Jul 28 2016 KALS: VFR conditions over the next 24 hrs. Isolated storms over the higher terrain surrounding the site through 03z, but too low of a probability to include in the TAF. KCOS and KPUB: Brisk outflow has moved across KCOS and KPUB, with gusts of 25-30 kts. KCOS has a better chance for convection associated with the front, lasting through the evening. Stronger storms, possibly severe, are expected further east closer to KS with 60 mph wind gusts and large hail the expected threats. LLVL moisture pushing towards the southern Front Range this evening will likely produce MVFR cloud deck for much of the I-25 corridor after 09-10z. After a relatively quiet morning, isolated to scattered storms are expected to develop once again along the I-25 corridor affected KCOS and KPUb after 18z. Moore && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOORE LONG TERM...PGW AVIATION...MOORE
Hazardous weather outlook, Jul 28, 11:16 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1116 AM MDT THU JUL 28 2016 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1116 AM MDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING. A WEATHER DISTURBANCE AND A FRONT WILL AFFECT THE SOUTHEAST PLAINS THIS AFTERNOON AND INTO THE LATE NIGHT HOURS, BRINGING THUNDERSTORMS TO THE AREA. THE MAIN STORM THREATS TODAY WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER, OVER THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND TONIGHT, THERE WILL ALSO BE THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS, WITH HAIL AROUND THE SIZE OF PING PONG BALLS AND WIND GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA EACH DAY. THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT HOURS ACROSS THE FAR SOUTHEAST PLAINS. THE BEST COVERAGE OF STORMS ON FRIDAY WILL BE ACROSS THE EASTERN MOUNTAINS AND PLAINS, WITH THE BEST COVERAGE OF STORMS SWITCHING TO OVER AND NEAR THE HIGHER TERRAIN THIS WEEKEND AND INTO EARLY NEXT WEEK. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. SOME OF THE STRONGER STORMS ACROSS THE SOUTHEAST PLAINS ON FRIDAY AND SATURDAY COULD BECOME SEVERE, PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL COULD CAUSE FLASH FLOODING CONCERNS...ESPECIALLY IF THEY OCCUR OVER URBAN AREAS OR BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT OVER THE SOUTHEAST PLAINS. 27/06
In the hours before
Local storm report, Jul 28, 8:38 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST 4 S CHERAW 38.05N 103.51W
07/28/2016 M67 MPH OTERO CO ASOS
ASOS STATION LA JUNTA AIRPORT /LHX/.
&&
RMGSpecial weather statement, Jul 28, 8:42 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 842 PM MDT THU JUL 28 2016 COZ085-086-290330- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 842 PM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 930 PM MDT... AT 842 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOUNTAIN...OR 17 MILES SOUTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...FOUNTAIN...HANOVER...PINON... PUEBLO WEST AND SECURITY-WIDEFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3860 10493 3872 10471 3860 10426 3823 10461 TIME...MOT...LOC 0242Z 309DEG 20KT 3859 10474 KAM
Local storm report, Jul 28, 9:24 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
924 PM MDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 S COLORADO SPRINGS 38.79N 104.82W
07/28/2016 M2.00 INCH EL PASO CO PUBLIC
.
&&
RMGLocal storm report, Jul 28, 9:25 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
925 PM MDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST 4 S CHERAW 38.05N 103.51W
07/28/2016 M67 MPH OTERO CO ASOS
ASOS STATION LA JUNTA AIRPORT /LHX/.
0715 PM HAIL 3 S COLORADO SPRINGS 38.79N 104.82W
07/28/2016 M2.00 INCH EL PASO CO PUBLIC
.
0644 PM HAIL 3 N SECURITY 38.79N 104.73W
07/28/2016 M1.75 INCH EL PASO CO PUBLIC
.
0643 PM HAIL 1 NW SECURITY 38.75N 104.74W
07/28/2016 M1.50 INCH EL PASO CO AMATEUR RADIO
.
0634 PM HAIL 3 WNW SECURITY 38.76N 104.77W
07/28/2016 U1.50 INCH EL PASO CO AMATEUR RADIO
.
0632 PM HAIL 1 NW SECURITY 38.75N 104.75W
07/28/2016 M0.88 INCH EL PASO CO TRAINED SPOTTER
.
0621 PM HAIL 4 NNW SECURITY 38.80N 104.76W
07/28/2016 M1.00 INCH EL PASO CO AMATEUR RADIO
.
0610 PM HAIL 4 N COLORADO SPRINGS 38.88N 104.82W
07/28/2016 M1.25 INCH EL PASO CO PUBLIC
.
0459 PM TSTM WND GST 4 SW CAMPO 37.06N 102.63W
07/28/2016 M55 MPH BACA CO MESONET
MESONET STATION 4 SW CAMPO /UCNC2/.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Jul 28, 9:35 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
935 PM MDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 6 NW PETERSON AFB 38.90N 104.76W
07/28/2016 E1.00 INCH EL PASO CO PUBLIC
.
&&
RMGSpecial weather statement, Jul 28, 9:36 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 936 PM MDT THU JUL 28 2016 COZ097>099-290415- LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 936 PM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES UNTIL 1015 PM MDT... AT 936 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF HASTY...OR 20 MILES SOUTHWEST OF LAMAR...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR...SPRINGFIELD AND TWO BUTTES RESERVOIR. LAT...LON 3729 10263 3771 10313 3811 10280 3794 10216 TIME...MOT...LOC 0336Z 296DEG 24KT 3784 10284 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:01 PM MDT | Special Weather Statement | PUB | 44 min | |
| Jul 28, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 35 min |
| Jul 28, 6:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 24 min |
| Jul 28, 6:32 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| Jul 28, 6:44 PM MDT | Special Weather Statement | PUB | Crowley | 46 min |
| Jul 28, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 37 min |
| Jul 28, 7:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jul 28, 7:12 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 30 min |
| Jul 28, 7:13 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 47 min |
| Jul 28, 7:29 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 28, 7:45 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 25 min |
| Jul 28, 8:35 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Jul 28, 8:42 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jul 28, 9:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 44 min |
| Jul 28, 9:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| Jul 28, 9:25 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| Jul 28, 9:31 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| Jul 28, 9:36 PM MDT | Special Weather Statement | PUB | Prowers | 39 min |
| Jul 28, 9:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jul 28, 10:05 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 28, 10:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Jul 28, 10:53 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| Jul 28, 10:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jul 28, 11:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 19 min |
| Jul 29, 2:20 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Jul 29, 2:36 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jul 29, 2:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 34 min |
| Jul 29, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 31 min |
| Jul 29, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
| Jul 29, 3:42 PM MDT | Special Weather Statement | PUB | Elbert | 48 min |
| Jul 29, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
| Jul 29, 5:02 PM MDT | Special Weather Statement | PUB | 43 min | |
| Jul 29, 5:44 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.